Now showing items 83-102 of 115

    • Random diffusivity from stochastic equations: comparison of two models for Brownian yet non-Gaussian diffusion 

      Sposini V.; Chechkin A. V.; Seno F.; Pagnini G.; Metzler R. (New Journal of Physics, 2018-04)
      A considerable number of systems have recently been reported in which Brownian yet non-Gaussian dynamics was observed. These are processes characterised by a linear growth in time of the mean squared displacement, yet the ...
    • RandomFront 2.3 A physical parametrisation of fire-spotting for operational fire spread models: Implementation in WRF-Sfire and response analysis with LSFire+ 

      Trucchia A.; Egorova V.; Butenko A.; Kaur I.; Pagnini G. (Geoscientific Model Development, 2018-12)
      Fire-spotting is often responsible for a dangerous flare up in the wildfire and causes secondary ignitions isolated from the primary fire zone leading to perilous situations. The main aim of the present research to provide ...
    • Reduced description method in the kinetic theory of Brownian motion with active fluctuations 

      Sliusarenko O.; Sliusarenko Y. (Journal of Physics A: Mathematical and Theoretical, 2019-09-01)
      We develop a microscopic approach to the kinetic theory of many-particle systems with dissipative and potential interactions in presence of active fluctuations. The approach is based on a generalization of Bogolyubov–Peletminskii ...
    • Representation of surface homeomorphisms by tête-à-tête graphs 

      Fernández de Bobadilla J.; Pe Pereira M.; Portilla Cuadrado P. (2017-06-21)
      We use tête-à-tête graphs as defined by N. A'campo and extended versions to codify all periodic mapping classes of an orientable surface with non-empty boundary, improving work of N. A'Campo and C. Graf. We also introduce ...
    • Restoring property of the Michelson-Sivashinsky equation 

      Trucchia A.; Pagnini G. (Combustion Science and Technology, 2019)
      In this paper we propose a derivation of the Michelson-Sivashinsky (MS) equation that is based on front propagation only, in opposition to the classical derivation based also on the flow field. Hence, the characteristics ...
    • Right unimodal and bimodal singularities in positive characteristic 

      Nguyen H.D. (International Mathematics Research Notices, 2017-08-07)
      The problem of classification of real and complex singularities was initiated by Arnol'd in the sixties who classified simple, unimodal and bimodal singularities w.r.t. right equivalence. The classification of simple ...
    • The role of the environment in front propagation 

      Trucchia A.; Pagnini G. (Proceedings of the 18th International Conference on Computational and Mathematical Methods in Science and Engineering, CMMSE 2018 July 9–14, 2018, 2018-07-09)
      In this work we study the role of a complex environment in the propagation of a front with curvature-dependent speed. The motion of the front is split into a drifting part and a fluctuating part. The drifting part is ...
    • Scaling law of diffusivity generated by a noisy telegraph signal with fractal intermittency 

      Paradisi P.; Allegrini P. (Chaos, Solitons and Fractals, 2015-12-31)
      In many complex systems the non-linear cooperative dynamics determine the emergence of self-organized, metastable, structures that are associated with a birth-death process of cooperation. This is found to be described by ...
    • Self-similar stochastic models with stationary increments for symmetric space-time fractional diffusion 

      Pagnini G. (MESA 2014 - 10th IEEE/ASME International Conference on Mechatronic and Embedded Systems and Applications, Conference Proceedings, 2014-12-31)
      An approach to develop stochastic models for studying anomalous diffusion is proposed. In particular, in this approach the stochastic particle trajectory is based on the fractional Brownian motion but, for any realization, ...
    • Semialgebraic CMC surfaces in $\mathbb{R}^3$ with singularities 

      Sampaio J. E. (2018-06-30)
      In this paper we present a classification of a class of semialgebraic CMC surfaces in $\mathbb{R}^3$ that generalizes the recent classification made by Barbosa and do Carmo in 2016 (complete reference is in the paper), we ...
    • Short note on the emergence of fractional kinetics 

      Pagnini G. (Physica A: Statistical Mechanics and its Applications, 2014-12-31)
      In the present Short Note an idea is proposed to explain the emergence and the observation of processes in complex media that are driven by fractional non-Markovian master equations. Particle trajectories are assumed to ...
    • A Short Survey on the Integral Identity Conjecture and Theories of Motivic Integration 

      Thuong L.Q. (Acta Mathematica Vietnamica, 2017-04-04)
      In Kontsevich-Soibelman’s theory of motivic Donaldson-Thomas invariants for 3-dimensional noncommutative Calabi-Yau varieties, the integral identity conjecture plays a crucial role as it involves the existence of these ...
    • A Short Survey on the Integral Identity Conjectureand Theories of Motivic Integration 

      Thuong L.Q. (Acta Mathematica Vietnamica, 2016-12-16)
      In Kontsevich-Soibelman’s theory of motivic Donaldson-Thomas invariants for 3-dimensional noncommutative Calabi-Yau varieties, the integral identity conjecture plays a crucial role as it involves the existence of these ...
    • Single-trajectory spectral analysis of scaled Brownian motion 

      Sposini V.; Metzler R.; Oshanin G. (New Journal of Physics, 2019-06)
      A standard approach to study time-dependent stochastic processes is the power spectral density (PSD), an ensemble-averaged property defined as the Fourier transform of the autocorrelation function of the process in the ...
    • Singularities in Geometry and Topology 

      Romano A. (2018-06-18)
      This thesis consists of two different topics that are not related. The thesis has two different and independent parts that can be read in any order. The purpose of this work is to study two topics in singularity theory: ...
    • Singularities of the Hilbert scheme of effective divisors 

      Dan A. (2017-01-10)
      In this article, we study the Hilbert scheme of effective divisors in smooth hypersurfaces in $\mathbb{P}^3$, a topic not extensively studied. We prove that there exists such effective divisors $D$ satisfying the property: ...
    • Some classes of homeomorphisms that preserve multiplicity and tangent cones 

      Sampaio J. E. (2018-08-19)
      In this paper it is presented some classes of homeomorphisms that preserve multiplicity and tangent cones of complex analytic sets. Moreover, we present a class of homeomorphisms that has the multiplicity as an invariant ...
    • A specialization property of index 

      Dan A.; Kaur I. (2017-01-10)
      In [Kol13] Kollár defined $i$-th index of a proper scheme over a field. In this note we study how index behaves under specialization, in any characteristic.
    • Stochastic processes for anomalous diffusion 

      Molina García D. (2019)
      Anomalous diffusion is a diffusion process which Mean Square Displacement (MSD) is not a linear funtion of time, what is known as normal diffusion. When the relation is faster than linear, it is called superdiffusion and ...
    • Stochastic spatial models in ecology: a statistical physics approach 

      Pigolotti S.; Cencini M.; Molina-Garcia D.; Muñoz M.A. (Journal of Statistical Physics, 2017-11-21)
      Ecosystems display a complex spatial organization. Ecologists have long tried to characterize them by looking at how different measures of biodiversity change across spatial scales. Ecological neutral theory has provided ...